MAUDE Adverse Event Report: CARDINAL HEALTH 1616G LTX CATH 5 CC 2-WAY 16FR; CATHETER, UROLOGICAL

CARDINAL HEALTH 1616G LTX CATH 5 CC 2-WAY 16FR; CATHETER, UROLOGICAL
Model Number 1616
Medical Device Problem Code Unintended Deflation (4061)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that during use, a leak occurred from the balloon.There was no patient injury.
 
Additional Manufacturer Narrative
The lot number was provided, and the device history record (dhr) was reviewed indicating that the product was released accomplishing all quality standards.The product was manufactured from 30-mar-2023 to 06-may-2023.The device was received for evaluation and the balloon was inflated with 10ml as per requirement and a balloon leak was confirmed.The catheter was inspected under dinolite camera, and a pinhole was found at the balloon edge area.This pinhole was caused by the bubbles trapped in the latex and when dipping this bubble attached to the catheter, thus, causing the bubble area was not covered with latex throughout the dipping process.100% inspection for balloon was performed for all catheters, however this 100% inspection used air inflation method instead of water inflation method.The pressure exerted by air was different than water.Thus, this condition could not be detected during 100% inspection.A non-conformance (nc) was issued to address bubbles trapped in latex.This nc was closed in 2023.The affected batch was manufactured before the implementation of this nc.Thus, the action taken was considered effective.

Brand Name
1616G LTX CATH 5 CC 2-WAY 16FR
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
mediquip sdn.bhd. padang lati,
kangar, perlis
MY  
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key18212099
Report Number9611712-2023-00143
Device Sequence Number15016540
Product Code KOD
UDI-Device Identifier10192253026146
UDI-Public10192253026146
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number1616
Device Catalogue Number1616
Device Lot Number3148U12QX
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2023
Supplement Date Received by Manufacturer11/21/2023
Initial Report FDA Received Date11/27/2023
Supplement Report FDA Received Date02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown